MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number CDH23P
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the cdh23p was fired even the node was not closed.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/7/2024.D4 batch # unk.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/10/2024.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/2024 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/25/2024.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/9/2024.D4 batch #763a12.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cdh23p device arrived with no apparent damage.The breakaway washer was present, uncut and there were no staples present.Due to no staples present on the device is possible that the returned anvil does not belong to the returned device since anvils are interchangeable with the same product.No battery was received.When the test battery was installed the green checkmark illuminated, indicating that the device was fired and achieved complete firing stroke.The device was reloaded with staples and it was reset and tested for functionality with a test battery and returned washer.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.In addition, the device was tried to fired without anvil placed and it did not fired as expected.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: open the device by turning the adjusting knob counter clockwise until the anvil shaft is fully exposed.Remove the anvil to expose the device trocar.Retract the device trocar by rotating the adjusting knob clockwise until a stop is reached.Check the device trocar to verify that it is fully retracted before proceeding.The device may also be inserted without removing the anvil if the preferred application is a sutured purse-string technique.In this case, however, prior to insertion, ensure the anvil is properly attached and the device is fully closed by rotating the adjusting knob clockwise.Insert the anvil into the lumen using either technique ensuring the tissue is located at the suture tying area.With the anvil removed and the device trocar fully retracted, insert the device up to the closed lumen.Fully extend the device trocar and pierce tissue by holding the device while gently rotating the adjusting knob counter-clockwise.Continue to push the tissue down until the orange band is visible.As the final adjusting revolution is approached, the orange staple height indicator moves into the green range of the tissue compression scale.(a: green range) (b: orange staple height indicator) adjust the device until appropriate tissue resistance is felt for a secure anastomosis.Wait 15 seconds to allow for adequate tissue compression and adjust if needed to maintain appropriate tissue resistance.Providing the orange staple height indicator falls fully within the green range of the tissue compression scale upon firing, the device will form staples at the height indicated for the selected tissue compression.Markings are provided in the tissue compression scale to serve as reference points only.Refer to the product codes table for adjustable closed staple height range.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 763a12, and no non-conformances were identified.

Brand Name
PWRD 23MM CURVED CIRCULAR, 18CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19928506
Report Number3005075853-2024-05783
Device Sequence Number15512616
Product Code GDW
UDI-Device Identifier10705036015369
UDI-Public(01)10705036015369(17)250331(10)X95N6W
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberCDH23P
Device Lot NumberX95N6W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/03/2024
11/13/2024
11/13/2024
12/02/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/10/2024
11/18/2024
11/25/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown